After years of living with ADD, I started to SUFFER from it and sought help from my doctor. Received an rx for 10mg of Focalin XR.
So far, just after 2 days on the medicine, I can feel more focused, but also VERY energized. No appetite, and a little trouble sleeping.
I am interested in hearing from anyone else over 40 and your experience on the drug, especially in relation to weight-loss, and other side effects. Too new to this to know what to expect, but want to know what to look for.
Last edited by Administrator; 10-20-2011 at 09:45 AM.
Im sorry to tell you that its kind of impossible to tell the sideeffect from different drugs. I have heard and read about so many different side effects during my life. And the only conlusion is that its 100% individual. If someone hear tells you that they are over 40 and have had really bad side effects its not sure it will happen to you. My advice is to wait and see because as i have said noone can say what your side effects will be like.
The Following User Says Thank You to misscross For This Useful Post: brew2lose (10-20-2011)
Thanks! Most of the posts I read are referring to children, or young adults, so wasn't really sure what to expect. I will give it a couple of weeks to see what, if any, affect it has on me. I appreciate your nice reply, because I had someone else tell me not to ask that in a thread but to research it myself. I kind of thought I HAD done some "research" for an HOUR after reading many threads, and based on that asked the question to gain insight more related to my age. I guess there IS such a thing as a stupid question to some
Thanks again and I will let you know how it works for me!
Well, I'm younger than you, but adult. When I took ADHD meds, that's pretty much what I noticed. Reduced appetite, less sleep, and also some trouble with rebound when the medicine wore off at the end of the day.
I took it for a couple years, learned some skills, and then decided I could manage without it. Most of the time I do OK.
Thanks Jane.. I am trying to get a better understanding about what to expect because I rarely take any medicine. I was not familiar with what rebound was, but looked it up, so I hope I will recognize it if I feel that on the medicine. I figure it will take me a week or so to know how and if it is affecting me. I think I am a bit impatient by nature!
Last edited by brew2lose; 10-20-2011 at 07:26 PM.